Couldn't find what you looking for?

TRY OUR SEARCH!

Hello. I am a guy 34 years old and I have a problem with depression. I have been taking Prozac for four years now, and I feel that my condition is finally starting to disappear. But what my problem is, that I noticed, that even with my good mouth care, my teeth are staring to decay, and I can feel it in my gums too. My dentist noticed even jaw bone degeneration. Could this be because of Prozac?

Loading...

I was diagnosed with depression three years ago, and I was on Zoloft for two and a half years. I went to my doctor because of the same thing. Apparently, those antidepressants really have a bad effect on your mouth. It cause inflammation and bone loss. It is very likely that stress also affects the entire process.
Reply

Loading...

A lot of times during a depression or depressive episode your body depletes itself of certain nutrients, such a vitamin B12, Vitamin D, Calcium. I would say it has to do with your neurotransmitters and depressed people seem to lose vital nutrients (in my experience). By learning to supplement yourself with whole food vitamins in these areas (not just any ol supplements they sell at the drugstore but from forms that are found in the natural foods that we eat). Doing research on the proper ones will maybe keep your mind focused on that. Naturopath doctors specialize in B12 shots that go directly into your system and you will really feel a difference. Just be aware that the antidepressants are probably doing their job if you are feeling like you are better. When you decide to go off, just give yourself time to experience the chemicals to leave your body and wean yourself. You can always go back on if you feel you need them. I had to go off cold turkey, not by choice, and thankfully I was able to take a few days off by myself to handle all the flood of emotions that came back. I knew I was ready though. Just prepare yourself with getting all the nutrients you need first and you may find it easier.

Good luck and stay strong.
Reply

Loading...